Alert archive / Texas / Small Craft Advisories in 2009

Small Craft Advisory 22, NWS Brownsville, TX

February 26, 2009

NWS Brownsville, TX issued this small craft advisory at Feb 26, 2009, 12:42 AM CST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 12:42 AM CST (06:42 UTC)
Expired
Feb 27, 2009, 7:41 PM CST
In force
43 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 8:30 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Feb 25, 8:30 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CST WED FEB 25 2009

.DISCUSSION...THE WINDS HAVE DECREASED TO BELOW RED FLAG WARNING
CRITERIA THIS EVENING...THEREFORE CANCELLED THE RED FLAG WARNING.
WILL ISSUE A RED FLAG WARNING FOR THURSDAY AS THE PRESSURE GRADIENT
WILL CONTINUE TO BE TIGHT WITH LOW PRESSURE MOVING ACROSS THE GREAT
PLAINS.  TEMPERATURES WILL CONTINUE TO WARM TO ABOVE NORMAL READINGS
THROUGH THE END OF THE WEEK.  WINDS WILL BE STRONG ONCE AGAIN ON
FRIDAY AS THE LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE GREAT
PLAINS.  A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS ON SATURDAY
CAUSING COOLER TEMPERATURES AND GUSTY NORTH WINDS IN ITS WAKE.
PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME.  PREVIOUS
FORECAST PACKAGE LOOKS GOOD AT THIS TIME.
&&

.MARINE...AT 7PM BUOY020 REPORTED SOUTHEAST WINDS AT 19KTS AND SEAS
5.5 FEET. LLVL JET ALREADY SETTING UP ALONG THE COAST SHOULD
CONTINUE TO MIX DOWN OVER MARINE AREAS OVERNIGHT TONIGHT. MOST AREAS
SHOULD SEE CONTINUED SUSTAINED WINDS AROUND 20 KNOTS THROUGH THE
NIGHT. SCA HAS BEEN EXTENDED FOR ALL MARINE ZONES THROUGH TOMORROW
EVENING. THE COLD FRONT THIS WEEKEND IS STILL EXPECTED TO BRING A
BRISK NORTH WIND IN ITS WAKE...WITH WINDS AROUND 25 KNOTS AND SEAS 7
TO 10 FEET OFFSHORE. TIMING IS STILL AN ISSUE...BUT MODELS ARE MORE
CONFIDENT THAT THE FRONT WILL INDEED PASS. SCA WILL AGAIN BE NEEDED
AT THAT TIME.
&&

.AVIATION...VFR CONDITIONS THROUGH THE NEXT 24 HOURS WITH MOSTLY
CLEAR SKIES. WINDS WILL BE GUSTY...WITH SFC WINDS TONIGHT AROUND
15KTS AND A LLVL JET OF 40 TO 50 KTS BETWEEN 2 AND 3KFT. WINDY
CONDITIONS EXPECTED TOMORROW WITH SOUTHERLY SFC WINDS SUSTAINED 25
KTS GUSTING BETWEEN 30 AND 35...POSSIBLY BRIEFLY REACHING 40.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 8 AM TO 9 PM CST ON THURSDAY FOR
TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THURSDAY FOR
GMZ130-132-135-150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS.........65
MARINE/AVIATION/MESO...64
Hazardous weather outlook, Feb 25, 8:26 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
826 PM CST WED FEB 25 2009

TXZ248>257-261200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
826 PM CST WED FEB 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE RISK OF WILDFIRES AND ERRATIC FIRE BEHAVIOR CONTINUES TOMORROW
AS WINDS OF 25 TO 30 MILES PER HOUR DEVELOP. HIGHER TEMPERATURES
WILL LEAD TO LOWER RELATIVE HUMIDITY VALUES REACHING 25 TO 35
PERCENT DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-261200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
826 PM CST WED FEB 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL THE COASTAL WATERS
FOR WINDS OF 20 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SMALL CRAFT ADVISORIES WILL CONTINUE TOMORROW AS WINDS OF 20 TO 25
KNOTS CONTINUE TO RACE NORTHWARD ACROSS THE NORTHWEST GULF. THIS
WILL ALSO INCREASE THE RIP CURRENT RISK FOR THE BEACHES OF SOUTH
PADRE ISLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 6:55 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more26 hr
Feb 26, 12:54 AM CSTWind AdvisoryBROCameron, Hidalgo, Kenedy, Willacy17 hr
Feb 26, 3:56 AM CSTFire Weather WatchBROCameron, Hidalgo, Kenedy, Willacy24 hr

Nearby

Small Craft Advisories in Texas, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.